Good visual outcome of tuberculous chorioretinitis after ART initiation in a HIV-infected patient

Int Ophthalmol. 2014 Dec;34(6):1263-5. doi: 10.1007/s10792-014-9997-6. Epub 2014 Sep 17.

Abstract

Mycobacterium tuberculosis infection is an important cause of sight-threatening chorioretinitis in HIV-infected individuals living in M. tuberculosis endemic areas. We present a case of tuberculous chorioretinitis in a HIV-infected man after recent initiation of antiretroviral therapy in rural South Africa, who had nearly complete resolution of clinical signs and symptoms after standard tuberculosis treatment. His presentation was most likely associated with immune reconstitution inflammatory syndrome.

Publication types

  • Case Reports
  • Research Support, Non-U.S. Gov't

MeSH terms

  • AIDS-Related Opportunistic Infections / drug therapy*
  • Antiretroviral Therapy, Highly Active*
  • Antitubercular Agents / therapeutic use*
  • Chorioretinitis / drug therapy*
  • Chorioretinitis / microbiology
  • Fundus Oculi
  • Humans
  • Immune Reconstitution Inflammatory Syndrome / complications
  • Male
  • Middle Aged
  • Mycobacterium tuberculosis
  • Treatment Outcome
  • Tuberculosis, Ocular / drug therapy*

Substances

  • Antitubercular Agents